Tornadoes · United States · Missouri · 2024
EF1 tornado, Mt Airy to Higbee, Missouri, May 7, 2024
From Mt Airy to Higbee, this EF1 tornado ran 8.3 miles across Randolph County on May 7, 2024, touching down at 1:43 AM CDT and reaching 250 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- May 7, 2024
- Touchdown
- 1:43 AM CDT (06:43 UTC)
- Lifted
- 1:56 AM CDT (06:56 UTC)
- On the ground
- 13 minutes
- Path length
- 8.3 miles (13.3 km)
- Path width
- 250 yards (229 m)
- Deaths
- 0
- Injuries
- 0
- County
- Randolph County
- Touchdown point
- 39.390, -92.600
- Lift-off point
- 39.420, -92.450
- Record number
- 2405070043-01
The damage survey
30 damage points were recorded along this path by NWS EAX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 90 mph.
- Several large trees downed near the railroad tracks. Some of the trees had been moved, but others were sprawled in a variety of directions.
- Multiple homes along Highway A with roof damage. Multiple pieces of loose property blown around or displaced.
- Several large limbs and small trees down in this area. Power lines knocked down (but most of the power line/pole damage was fixed by the time area was examined).
- Broken windows. Several loose items blown around.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
In the late evening hours of May 6th and early morning hours of May 7th, several severe linear features moved through Missouri from west to east. These produced widespread 60 mph straight line wind damage with numerous embedded QLCS mesovortices and a few confirmed QLCS tornadoes.
A tornado developed west of County Road 2160 in Randolph County during the early morning on May 7. It was initially weak, damaging mainly trees along County Road 2180 before it strengthened as it approached Route D. One property featured multiple small trees uprooted in various directions as well as minor roof damage. Along Route D, much larger trees were downed or uprooted, with more roof damage to property. A water tank was destroyed, with the top blown over 100 yards to the northeast. Just east of Route D, several trees were snapped at their tops in a large grove. The tornado then shifted northeastward, damaging a barn just west of Moberly as well as several trees. The tornado then reached the west side of Moberly, producing considerable tree damage just west and northwest of downtown. Several power lines and poles were downed near the intersection of Reed Street and Emerson Street. Multiple trees were downed to the northeast, including on Bond Street and Franklin Street. Some of these trees were uprooted, falling on property and causing considerable tree and vehicle damage. Shingle damage and broken windows were also visible at several locations. The tornado lifted just southwest of the railroad tracks, with sporadic straight-line wind damage noted to the northeast on the north side of Moberly.
An EF0 tornado developed just southwest of Higbee, damaging a large section of the southern part of town. Most of the damage was to trees, with the most significant damage occurring near the railroad tracks and along Highway A to the south of the tracks. An automobile was displaced a couple feet in a parking lot, and a trailer was blown into a business property. The property also featured significant roof damage. Multiple large trees were blown down, and smaller trees were uprooted. Some of these trees fell onto property, damaging a couple of vehicles and several residences. Several large trees were downed along Monroe Street as well. As the tornado moved northeast, it weakened, damaging mainly smaller trees and limbs before lifting near County Road 2560 northeast of town.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
29 minutes of warning. NWS EAX issued a tornado warning for this county at 06:14 UTC, 29 minutes before the tornado touched down, in force until 06:45 UTC.
The county was under a tornado watch, issued at 01:41 UTC and running to 07:45 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 01:41 UTC | 07:45 UTC | Tornado Watch | EAX |
| 06:02 UTC | 06:30 UTC | Tornado Warning | EAX |
| 06:10 UTC | 07:30 UTC | Severe Thunderstorm Warning | EAX |
| 06:14 UTC | 06:45 UTC | Tornado Warning | EAX |
| 06:29 UTC | 07:00 UTC | Tornado Warning | EAX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a General Thunderstorms Risk. The outlook in force was issued at 05:10 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the tornado touched down at May 6, 6:32 PM CDT, 7 hours 11 minutes earlier. Its key messages:
- Severe weather expected tonight as a squall line moves through the area from Kansas late this evening into Tuesday morning. Strong straight-line winds and a tornado or two are the main threats.
- Additional rainfall could lead to more flash flooding and river flooding in localized areas.
- Another round of severe weather is possible for Wednesday afternoon with hail and strong winds being the primary concerns.
Area forecast discussion, May 6, 6:32 PM CDT, 7 hours 11 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 632 PM CDT Mon May 6 2024 .KEY MESSAGES... - Severe weather expected tonight as a squall line moves through the area from Kansas late this evening into Tuesday morning. Strong straight-line winds and a tornado or two are the main threats. - Additional rainfall could lead to more flash flooding and river flooding in localized areas. - Another round of severe weather is possible for Wednesday afternoon with hail and strong winds being the primary concerns. && .DISCUSSION... Issued at 342 PM CDT Mon May 6 2024 There is a strong, negatively-titled trough to the northwest of the region. As of 19Z, radar shows a line of thunderstorms along the boundary building over eastern KS and moving east. Storms are forecasted to intensify as the environment becomes more favorable with diurnal heating and southerly winds advecting warm, moist air out ahead of the surface cold front. The main threats with these storms at this include damaging winds and a few tornadoes. The strong trough over the Northern Plains is expected to continue its track moving to the north-northeast while becoming more negatively-titled. The upper level jet is expected to round the base of the trough later this evening placing our area in a divergent region of the jet. At the lower levels, winds will continue to shift more southerly as our area gets deeper into the warm sector of the associated surface warm front. Southerly winds will help to advect warm, moist air from the Gulf increasing the instability for our area this will lead to CAPE values above 2,000 J/kg. In addition to instability, bulk shear values are expected to exceed 50 knots. The associated cold front is expected to continue moving east over KS through the day. Thunderstorms have already developed along the cold front over central KS and along the dry line extending into western OK. That cold front will move into eastern KS this evening with thunderstorms expected to enter our area around 01Z. We are confident in severe weather occurring this evening given the combination of CAPE and shear. As a 850mb jet is expected to intensify late this evening this will increase the curvature of the hodograph, enhancing the tornado potential with the line as it is moving through. Despite the tornado risk, damaging straight-line winds are the most likely hazard and we could see winds of 75-80 mph with the line. With PWATs above 1.5", there is a chance for some flash and river flooding; however, since storms are expected to be fairly progressive, any flooding is expected to be localized. Storms are anticipated to move to the east of our region after midnight. By sunrise, storms will have moved out of our area over eastern MO. Winds will briefly shift to the west with the passing frontal boundary resulting in high temperatures staying in the mid to upper 70s. The upper level trough will continue to push north and stagnate over MT/ND/SD border Tuesday afternoon. The trough is then expected to split with the western half of the trough moving southwest dipping into the Four Corners region. The eastern trough is anticipated to move southeast over western NE early Wednesday morning. In the lower levels, winds will briefly shift to the south with the surface low to the northwest. This will help to build instability with warm, moist air advecting from the Gulf. Dew point temperatures will range from the low 50s to low 60s with higher dew points south of I-70. Strong to severe thunderstorms are possible late Wednesday afternoon for central MO with the passage of the associated surface cold front. CAPE values surpassing 1,000 J/kg suggest there will be enough instability for storm formation. Decent shear is present with bulk shear values in excess of 50 knots which will give us the better potential for severe weather. Strong winds and hail seem to be the main concerns at this time. Some uncertainty exists with the more favorable area for thunderstorm initiation being to the southeast of our area. We will continue to monitor this system as it approaches. For the second half of the week, expect a break from the severe weather. There may be a few chances for some rain through the weekend. High temperatures are expected to range from the upper 60s to mid 70s into the weekend. Winds then shift to the south for the start of next week which will result in a gradual warming trend. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 626 PM CDT Mon May 6 2024 Line of thunderstorms developing in central Kansas is expected to move through the KC terminals between 03z and 06z, with a brief period of sub-VFR in heavy rain and strong wind gusts. Precipitation should quickly move off to the east thereafter, with dry conditions the rest of the night. There is around a 30 percent chance of a brief period of low clouds and/or fog around daybreak at the terminals. Was not confident enough to include in the 00z TAFs, but will monitor for this potential after storms move through. Otherwise, VFR should prevail with southwest winds 5 to 15 kt overnight into Tuesday. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...Collier AVIATION...CMS
Hazardous weather outlook, May 6, 5:08 AM CDT, 20 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 508 AM CDT Mon May 6 2024 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 508 AM CDT Mon May 6 2024 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight A line of strong to severe thunderstorms are likely to move through the region tonight between 8 pm and 3 am. Damaging wind gusts up to 75 mph will be the primary threat, although a few tornadoes and some large hail up to half dollars will also be possible. Locally heavy rainfall is also possible, with continued river flooding concerns. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong to severe storms remain possible again on Wednesday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, May 6, 9:33 PM CDT, 4 hours 10 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
933 PM CDT Mon May 6 2024
KSZ103>105-070300-
Johnson KS-Wyandotte KS-Leavenworth KS-
933 PM CDT Mon May 6 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WYANDOTTE...
SOUTHWESTERN LEAVENWORTH AND NORTHWESTERN JOHNSON COUNTIES THROUGH
1000 PM CDT...
At 932 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eudora, or 8 miles southwest of De Soto, moving north at 45 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Shawnee, Bonner Springs, De Soto, Tonganoxie, Basehor, Kansas City,
Linwood, Fairmount, Jarbalo, Piper, and Clearview City.
This includes Kansas Turnpike between mile markers 211 and 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CDT for northeastern
and east central Kansas.
&&
LAT...LON 3924 9508 3919 9482 3882 9497 3879 9505
3898 9506 3899 9508 3896 9508 3896 9509
3898 9512
TIME...MOT...LOC 0232Z 192DEG 41KT 3888 9505
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
PeselSpecial weather statement, May 6, 9:51 PM CDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
951 PM CDT Mon May 6 2024
MOZ020-021-028-070315-
Platte MO-Buchanan MO-Clinton MO-
951 PM CDT Mon May 6 2024
...A STRONG THUNDERSTORM WILL IMPACT EASTERN BUCHANAN...NORTHWESTERN
CLINTON AND NORTHEASTERN PLATTE COUNTIES THROUGH 1015 PM CDT...
At 950 PM CDT, Doppler radar was tracking a strong thunderstorm near
Camden Point, or near Weston, moving northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
St. Joseph, Leavenworth, Platte City, Weston, Gower, Agency,
Edgerton, Dearborn, Camden Point, Tracy, Easton, Ridgely, Faucett,
and Beverly.
This includes the following highways...
Interstate 29 between mile markers 15 and 45.
Interstate 435 between mile markers 25 and 32.
Interstate 229 near mile marker 0.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CDT for northeastern
Kansas...and northwestern and west central Missouri.
&&
LAT...LON 3982 9475 3977 9460 3975 9460 3975 9453
3972 9445 3926 9476 3936 9491 3937 9488
3939 9489 3938 9493 3941 9495
TIME...MOT...LOC 0250Z 205DEG 42KT 3945 9480
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
PeselLocal storm report, May 7, 1:33 AM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
133 AM CDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 AM Tstm Wnd Dmg 1 E Trenton 40.08N 93.60W
05/07/2024 Grundy MO Emergency Mngr
Power lines downed on east side of Trenton.
Measured wind gust of 57 mph.
&&
BMWThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Topeka, KS (KTOP), 00:00Z
6.7 hours before the tornado, 272 km from the path. May 7, 2024.
- Mixed-layer CAPE
- 2025 J/kg
- Mixed-layer CIN
- -2 J/kg
- Surface CAPE
- 2449 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 4.0
- Supercell composite
- 18.7
- 0-3 km lapse rate
- 5.6 K/km
Topeka, KS (KTOP), 12:00Z
5.3 hours after it, 272 km from the path. May 7, 2024.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -265 J/kg
- Surface CAPE
- 336 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
- 0-3 km lapse rate
- 5.5 K/km
The surface observations
Moberly (MBY), 11 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 04:55 UTC | 69.8 | 60.8 | 140° 15 kt | 21 | 1002.7 | |
| 05:15 UTC | 69.8 | 60.8 | 140° 13 kt | 17 | 1002.7 | |
| 05:35 UTC | 69.8 | 62.6 | 150° 14 kt | 20 | 1002 | |
| 05:55 UTC | 69.8 | 62.6 | 140° 12 kt | 18 | 1001.4 | |
| 06:15 UTC | 69.8 | 62.6 | 140° 12 kt | 1000.7 | ||
| 06:55 UTC | 69.8 | 62.6 | 150° 11 kt | 16 | 1000 | TS |
| 07:15 UTC | 60.8 | 55.4 | 280° 13 kt | 25 | 1003.4 | +TSRA |
| 07:35 UTC | 60.8 | 57.2 | 290° 11 kt | 15 | 1002.7 | TSRA |
| 07:55 UTC | 60.8 | 57.2 | 360° 5 kt | 18 | 1002 | +TSRA |
| 08:15 UTC | 60.8 | 55.4 | 80° 3 kt | 1001.7 | -TSRA | |
| 08:35 UTC | 60.8 | 57.2 | 70° 6 kt | 1001 | -RA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Pleasant Hill radar (KEAX), 164 km away, was scanning. The volume nearest the touchdown began at 06:39 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 05:32 UTC | TSTM WND DMG | Boonville | Cooper, MO | Delayed report from 5/7. Social media photos of tree damage in Boonville. Time estimated from radar. |
| 06:04 UTC | TSTM WND DMG | 2 Ene Slater | Saline, MO | Downed wires and power outages near Route 240. Time estimated from radar. |
| 06:04 UTC | TSTM WND DMG | 4 E Triplett | Chariton, MO | Delayed report from 5/7. Downed wires and power outages near Fort Orleans Avenue. Time estimated from radar. |
| 06:04 UTC | TSTM WND DMG | 6 Wnw Arrow Rock | Saline, MO | Multiple reports of wires down and power outages near Route 41, 215th Road, and 220th Road. Time estimated from radar. |
| 06:07 UTC | TSTM WND DMG | Gilliam | Saline, MO | Delayed report from 5/7. Downed trees in Gillam and surrounding areas. Time estimated from radar. |
| 06:17 UTC | TSTM WND DMG | Dalton | Chariton, MO | Downed wires and power outages near Wheatley Road. Time estimated from radar. |
| 06:25 UTC | TSTM WND DMG | Marceline | Linn, MO | Delayed report from 5/7. Power lines down and numerous power outages in Marceline. Time estimated from radar. |
| 06:28 UTC | TSTM WND DMG | 3 W Boonville | Cooper, MO | Delayed report from 5/7. Social media report and photo of a snapped tree near Boonville. Time estimated from radar. |
| 06:32 UTC | TSTM WND DMG | 3 S Armstrong | Howard, MO | Delayed report from 5/7. Social media report of downed trees and damage to outbuildings at a residence near County Road 215. Time estimated from radar. |
| 06:32 UTC | TSTM WND DMG | Boonville | Cooper, MO | Corrects previous tstm wnd dmg report from Boonville. Delayed report from 5/7. Social media photos of tree damage in Boonville. Time estimated from radar. |
| 06:35 UTC | TSTM WND DMG | 6 Nw Prairie Home | Cooper, MO | Downed tree and wires near Clarks Fork Road. Time estimated from radar. |
| 06:43 UTC | TORNADO | 5 Sw Huntsville | Randolph, MO | Corrects previous tornado report from 5 SW Huntsville. A tornado developed west of County Road 2160 in Randolph County during the early morning on May 7. It was initially weak, damaging mainly trees along County Road 218 |
| 06:44 UTC | TORNADO | 1 Sw Higbee | Randolph, MO | An EF0 tornado developed just southwest of Higbee, damaging a large section of the southern part of town. Most of the damage was to trees, with the most significant damage occurring near the railroad tracks and along Hig |
| 06:46 UTC | TSTM WND DMG | Higbee | Randolph, MO | Tree down on power lines in Higbee. |
| 06:46 UTC | TSTM WND DMG | Higbee | Randolph, MO | Downed trees and wires near Route B. Time estimated from radar. |
| 06:54 UTC | TSTM WND DMG | 3 Sw Moberly | Randolph, MO | Report from mPING: 3-inch tree limbs broken; Power poles broken. Time corrected from radar. |
| 06:57 UTC | TSTM WND DMG | 1 W Moberly | Randolph, MO | Downed wires and power outages near End Place. Time estimated from radar. |
| 06:57 UTC | TSTM WND DMG | 4 Ne Renick | Randolph, MO | Downed wires and power outages near County Road 2735. Time estimated from radar. |
| 07:00 UTC | TSTM WND DMG | 4 Ne Renick | Randolph, MO | Delayed report from 5/7. Downed trees and wires near County Road 2740. Time estimated from radar. |
| 07:09 UTC | TSTM WND DMG | Madison | Monroe, MO | Numerous limbs down across town, power pole snapped in Madison. |
| 07:12 UTC | TSTM WND DMG | 3 E Atlanta | Macon, MO | Delayed report from 5/7. Damaged silo and other property at a residence east of Atlanta. Time estimated from radar. |
| 07:18 UTC | TSTM WND DMG | 2 Nw Granville | Monroe, MO | Carport blown out along Route A, exact location unknown and estimated. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2024 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are
The other tornadoes of May 7, 2024
52 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 7 | 1:05 AM CDT | EF1 | Okfuskee, OK | 2.8 | 200 | $15,000 | ||
| May 7 | 1:12 AM CDT | EF0 | Warren, IA | 3.1 | 80 | $50,000 | ||
| May 7 | 1:35 AM CDT | EF0 | Jasper, IA | 0.1 | 30 | $25,000 | ||
| May 7 | 1:37 AM CDT | EF0 | Marion, IA | 5.0 | 80 | $8,000 | ||
| May 7 | 1:44 AM CDT | EF0 | Randolph, MO | 2.3 | 400 | |||
| May 7 | 2:23 AM CDT | EF2 | Adair, OK to AR | 11.7 | 800 | $75,000 | ||
| May 7 | 2:28 AM CDT | EF0 | Pulaski, MO | 9.8 | 150 | $16,000 | ||
| May 7 | 2:43 AM CDT | EF1 | Crawford, AR | 5.7 | 900 | $30,000 | ||
| May 7 | 2:43 AM CDT | EF1 | Crawford, AR | 9.2 | 1,100 | $500,000 | ||
| May 7 | 2:48 AM CDT | EF1 | Crawford, AR | 0.6 | 100 | $50,000 | ||
| May 7 | 2:55 AM CDT | EF1 | Washington, AR | 1.8 | 150 | $35,000 | ||
| May 7 | 2:55 AM CDT | EF1 | Franklin, AR | 3.9 | 1,200 | $30,000 | ||
| May 7 | 3:08 AM CDT | EF1 | Washington, AR | 2.8 | 550 | $30,000 | ||
| May 7 | 3:44 AM CDT | EF0 | Crawford, MO | 0.7 | 75 | |||
| May 7 | 3:45 AM CDT | EF1 | Franklin, MO | 0.3 | 150 | |||
| May 7 | 4:21 AM CDT | EF0 | Saint Charles, MO | 2.2 | 50 | |||
| May 7 | 2:05 PM CDT | EF0 | Boone, IL to WI | 14.3 | 50 | $60,000 | ||
| May 7 | 2:18 PM CDT | EF1 | Walworth, WI | 1.0 | 50 | $100,000 | ||
| May 7 | 5:11 PM EDT | EF1 | Cass, MI | 11.7 | 950 | |||
| May 7 | 5:41 PM EDT | EF2 | Saint Joseph, MI | 19.5 | 950 | 1 | ||
| May 7 | 5:55 PM EDT | EF2 | Kalamazoo, MI | 10.9 | 300 | 12 | $50 million | |
| May 7 | 6:07 PM EDT | EF1 | Branch, MI | 1.1 | 100 | |||
| May 7 | 6:11 PM EDT | Unrated | Steuben, IN | 0.1 | 1 | |||
| May 7 | 7:47 PM EDT | Unrated | Rush, IN | 0.8 | 30 | |||
| May 7 | 7:50 PM EDT | EF2 | Mercer, OH | 8.1 | 400 | $50,000 | ||
| May 7 | 8:02 PM EDT | EF0 | Shelby, IN | 0.8 | 50 | $30,000 | ||
| May 7 | 8:03 PM EDT | EF1 | Rush, IN | 4.6 | 75 | $47,000 | ||
| May 7 | 8:05 PM EDT | EF1 | Rush, IN | 0.2 | 30 | $30,000 | ||
| May 7 | 8:08 PM EDT | EF1 | Fayette, IN | 2.9 | 150 | $50,000 | ||
| May 7 | 8:09 PM EDT | EF1 | Paulding, OH | 6.2 | 300 | $200,000 | ||
| May 7 | 8:16 PM EDT | EF0 | Paulding, OH | 0.5 | 25 | $10,000 | ||
| May 7 | 8:20 PM EDT | EF2 | Mercer, OH | 6.4 | 300 | $350,000 | ||
| May 7 | 8:24 PM EDT | EF1 | Darke, OH | 11.7 | 800 | $500,000 | ||
| May 7 | 8:25 PM EDT | EF0 | Decatur, IN | 4.5 | 100 | $50,000 | ||
| May 7 | 8:42 PM EDT | EF0 | Crawford, IN | 0.2 | 80 | |||
| May 7 | 8:54 PM EDT | Unrated | Putnam, OH | 0.1 | 5 | |||
| May 7 | 7:56 PM CDT | EF1 | Franklin, IN to OH | 8.0 | 300 | $10,000 | ||
| May 7 | 9:20 PM EDT | EF1 | Butler, OH | 2.4 | 200 | $200,000 | ||
| May 7 | 9:23 PM EDT | EF0 | Clark, IN | 1.2 | 60 | |||
| May 7 | 9:57 PM EDT | EF0 | Butler, OH | 0.3 | 80 | $20,000 | ||
| May 7 | 10:05 PM EDT | EF0 | Warren, OH | 0.3 | 100 | $15,000 | ||
| May 7 | 10:08 PM EDT | EF1 | Warren, OH | 2.6 | 150 | $200,000 | ||
| May 7 | 10:14 PM EDT | EF0 | Warren, OH | 0.4 | 50 | $20,000 | ||
| May 7 | 10:15 PM EDT | EF1 | Warren, OH | 2.7 | 350 | $500,000 | ||
| May 7 | 10:27 PM EDT | EF0 | Warren, OH | 0.5 | 150 | $50,000 | ||
| May 7 | 10:27 PM EDT | EF0 | Clinton, OH | 1.3 | 80 | $10,000 | ||
| May 7 | 11:49 PM EDT | EF0 | Licking, OH | 3.0 | 100 | $50,000 | ||
| May 7 | 12:02 AM EDT | EF1 | Muskingum, OH | 0.4 | 128 | $100,000 | ||
| May 7 | 12:17 AM EDT | EF1 | Coshocton, OH | 0.1 | 197 | $100,000 | ||
| May 7 | 11:54 PM CDT | EF2 | Hancock, OH to WV, PA | 15.3 | 200 | 1 | $10,000 | |
| May 7 | 12:30 AM CDT | EF2 | Garland, AR | 12.2 | 600 | |||
| May 7 | 1:49 AM EDT | EF1 | Allegheny, PA | 0.2 | 150 | $75,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.